Alert archive / New York / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 79, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 16, 2024, 2:14 PM EDT for Cayuga County, Oswego County, Wayne County, New York. It was in force for 65 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2024, 2:14 PM EDT (18:14 UTC)
- Expired
- Jul 16, 2024, 3:19 PM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Cayuga County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 70 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 2:20 PM EDT | TSTM WND DMG | Fulton, NY | Wires down and traffic light damaged. |
| Jul 16, 2:20 PM EDT | TSTM WND DMG | Phoenix, NY | Pole and wires down. |
| Jul 16, 2:21 PM EDT | TSTM WND DMG | 3 N Phoenix, NY | Multiple reports of trees down. |
| Jul 16, 2:38 PM EDT | TSTM WND DMG | 2 Ssw Parish, NY | Multiple reports of trees down. |
| Jul 16, 2:41 PM EDT | TSTM WND DMG | 3 E Central Square, NY | Tree down in West Monroe. |
| Jul 16, 2:44 PM EDT | TSTM WND DMG | Constantia, NY | Multiple reports of trees down. |
| Jul 16, 2:54 PM EDT | TSTM WND DMG | Williamstown, NY | Tree down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 11:05 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
735
WUUS51 KBUF 161814
SVRBUF
NYC011-075-117-161930-
/O.NEW.KBUF.SV.W.0079.240716T1814Z-240716T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
214 PM EDT Tue Jul 16 2024
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Southeastern Wayne County in western New York...
Cayuga County in central New York...
Oswego County in central New York...
* Until 330 PM EDT.
* At 213 PM EDT, severe thunderstorms were located along a line
extending from near Oswego to near Weedsport, moving east at 30
mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Central Square,
Weedsport, Cato, Mexico Point State Park, Nine Mile Point, Battle
Island State Park, and Selkirk Shores State Park.
This includes the following highways...
Interstate 90 near exit 40.
Interstate 81 between exits 32 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4333 7589 4331 7586 4315 7588 4320 7608
4323 7610 4327 7620 4322 7619 4320 7621
4324 7626 4320 7627 4323 7631 4323 7648
4303 7650 4302 7678 4314 7673 4344 7666
4356 7645 4356 7631 4357 7627 4345 7583
TIME...MOT...LOC 1813Z 254DEG 26KT 4342 7654 4309 7661
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
PP3 follow-up statements
944
WWUS51 KBUF 161848
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
248 PM EDT Tue Jul 16 2024
NYC011-117-161857-
/O.CAN.KBUF.SV.W.0079.000000T0000Z-240716T1930Z/
Wayne NY-Cayuga NY-
248 PM EDT Tue Jul 16 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND CAYUGA
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
central New York.
&&
LAT...LON 4334 7589 4331 7586 4315 7588 4317 7593
4320 7607 4323 7609 4327 7620 4324 7621
4322 7620 4321 7621 4324 7625 4324 7627
4321 7627 4323 7630 4324 7648 4330 7650
4336 7628 4351 7623 4355 7619 4345 7583
TIME...MOT...LOC 1847Z 269DEG 31KT 4350 7599 4306 7639
$$
NYC075-161930-
/O.CON.KBUF.SV.W.0079.000000T0000Z-240716T1930Z/
Oswego NY-
248 PM EDT Tue Jul 16 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN OSWEGO COUNTY...
At 247 PM EDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Pulaski to near Jordan, moving
east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Fulton, Central Square, Selkirk Shores State Park, Hastings,
Constantia, West Monroe, Phoenix, Mexico, Williamstown, and
Cleveland.
This includes Interstate 81 between exits 32 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4334 7589 4331 7586 4315 7588 4317 7593
4320 7607 4323 7609 4327 7620 4324 7621
4322 7620 4321 7621 4324 7625 4324 7627
4321 7627 4323 7630 4324 7648 4330 7650
4336 7628 4351 7623 4355 7619 4345 7583
TIME...MOT...LOC 1847Z 269DEG 31KT 4350 7599 4306 7639
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
PP629
WWUS51 KBUF 161908
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
308 PM EDT Tue Jul 16 2024
NYC075-161930-
/O.CON.KBUF.SV.W.0079.000000T0000Z-240716T1930Z/
Oswego NY-
308 PM EDT Tue Jul 16 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN OSWEGO COUNTY...
At 308 PM EDT, severe thunderstorms were located along a line
extending from near Redfield to near Kirkville, moving east at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Constantia, West Monroe, Williamstown, Cleveland, Lower South Bay,
Kasoag, Bernhards Bay, Amboy Center, and Gayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4324 7612 4335 7603 4349 7596 4345 7583
4334 7589 4331 7586 4315 7588 4317 7593
4320 7607 4323 7609
TIME...MOT...LOC 1908Z 267DEG 32KT 4354 7578 4310 7599
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PP675
WWUS51 KBUF 161919 RRA
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
319 PM EDT Tue Jul 16 2024
NYC075-161928-
/O.CAN.KBUF.SV.W.0079.000000T0000Z-240716T1930Z/
Oswego NY-
319 PM EDT Tue Jul 16 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSWEGO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
central New York.
&&
LAT...LON 4324 7612 4335 7603 4349 7596 4345 7583
4334 7589 4331 7586 4315 7588 4317 7593
4320 7607 4323 7609
TIME...MOT...LOC 1917Z 254DEG 26KT 4356 7569 4312 7590
$$
PPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:56 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 16, 12:56 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1256 PM EDT Tue Jul 16 2024
.SYNOPSIS...
Another cluster of strong to severe thunderstorms will cross the
region from west to east today, with localized torrential rainfall
and damaging winds possible. A few more showers and isolated
thunderstorms will continue tonight through Wednesday as a cold
front slowly crosses the eastern Great Lakes. High pressure will
build into the Great Lakes Thursday and remain through next weekend,
with an extended period of dry and less humid weather.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
...SEVERE THUNDERSTORMS LIKELY AGAIN TODAY MAINLY FROM THE
GENESEE VALLEY EASTWARD...
A strong MCV is centered across Western Lake Ontario and this
is resulting in locally enhanced winds aloft. This is creating
an environment favorable for severe weather across the forecast
area. Across Western NY, early cloud cover associated with the
system has limited surface based instability and inhibited storm
growth. There's a non-zero severe weather risk in far Western
NY, but as the line of storms develops this risk is lower here.
Even so, synoptic winds with the MCV will cause a two hour
period with wind gusts to 45 mph.
From the Genesee Valley east some sunshine this morning has
allowed for destabilization which will support stronger
thunderstorms. This is where SPC upgraded to an enhanced risk
for severe weather, with damaging winds and large hail the
primary risks. Wind shear profiles may even support an isolated
tornado. This active weather will all be during the next few
hours. A Severe Thunderstorm Watch is in effect for most of the
forecast area.
A secondary concern is the risk for heavy rainfall. PWAT values
on this mornings sounding was about 1.5 inches, and movement of
the system will help mitigate flooding risks some. However
mesoscale guidance suggest a risk for heavy rain in the Eastern
Lake Ontario region where storms may linger a bit longer.
A few more scattered showers and thunderstorms may develop later in
the afternoon and evening along the southern edge of the Lake Erie
breeze, mainly from the western Southern Tier into the Finger Lakes.
These will gradually taper off through the evening.
Overnight, the mid level trough and associated cold front will
approach slowly from the northwest. Increasing large scale ascent
and low level convergence ahead of these features will support an
increasing chance of showers and a few isolated thunderstorms again
late tonight, but with less coverage and intensity than today.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
A cold front will start this period on our western counties
doorstep, with the front slicing across the region through the
morning and early afternoon hours. A few showers, and later
thunderstorms will remain possible along and ahead of this front.
Greatest possibilities for thunder will be the Finger Lakes and east
of Lake Ontario where greater daytime insolation and developing CAPE
(MUCAPE of 500 J/KG) will be realized.
A longwave trough will enter into our region Wednesday night with
showers ending across eastern zones, and clouds thinning. Some
patches of fog will be possible with still a fair amount of humidity
to start the night.
A much drier airmass will build across our region later Wednesday
night and Thursday on a light northerly flow behind the passage of
the upper level trough. This will promote fair weather for Thursday
and Thursday night. Though temperatures will only be a few degrees
cooler Thursday than Wednesday, the dewpoints at least 10
degrees cooler will be more noticeable.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
This will be a spectacular stretch of weather, with a broad ridge of
high pressure expanding across the region. A weak cold front will
drop southward across the region Sunday, but its passage should
largely be rain-free with possibly an isolated shower east of Lake
Ontario. Otherwise, there's good model agreement providing high
confidence in rain-free weather. Temperatures will be near normal
with daytime highs averaging in the mid 70s to lower 80s and
nighttime lows mainly in the mid 50s to lower 60s. A few colder
spots early Friday morning, and again early Saturday morning could
drop into the upper 40s east of both Lakes.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
An area of showers and thunderstorms associated with an upper
level disturbance will arrive in Western NY by late morning,
then move east across the rest of the area, reaching the eastern
Lake Ontario region by mid afternoon. This will bring a
likelihood of thunder and brief VSBY/CIG reductions across much
of the area, including all the terminals. Some storms may be
strong with localized high wind gusts. Mainly VFR conditions
will follow later today behind this round of showers and
thunderstorms. A few more storms may develop late afternoon
through evening from the Southern Tier into the Finger Lakes,
mainly east of KJHW and south of KROC.
Tonight, the evening showers and thunderstorms across the Southern
Tier and Finger Lakes will taper off. Overnight, an approaching cold
front and mid level trough may produce a few more showers and
thunderstorms with uneven coverage. Areas of MVFR/IFR CIGS will
develop later tonight through Wednesday morning.
Outlook...
Wednesday...VFR/MVFR with a chance of showers and thunderstorms.
Thursday through Saturday...VFR.
&&
.MARINE...
A period of moderate southwesterlies will develop on Lake Erie
today, with Small Craft Advisory conditions this afternoon.
Winds will be somewhat lower on Lake Ontario, but still enough
to produce a moderate chop this afternoon and evening.
Another cluster of thunderstorms will cross the eastern Great Lakes
today, with locally higher winds and waves. The timing is earlier
than yesterday, with the greatest chance of storms this morning
through early afternoon on Lake Erie and western Lake Ontario, and
midday through late afternoon for the eastern end of Lake Ontario.
A cold front will cross the eastern Great Lakes Wednesday. West to
northwest winds up to 15 knots will produce moderate chop at times
Wednesday through Thursday on Lake Ontario, but winds and waves are
generally expected to remain below Small Craft Advisory criteria.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 8 PM EDT this evening for NYZ010-
019-085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020.
Small Craft Advisory until 11 PM EDT this evening for
LEZ040-041.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Apffel/Hitchcock
SHORT TERM...Thomas
LONG TERM...Apffel/Thomas
AVIATION...Apffel/Hitchcock
MARINE...Apffel/HitchcockHazardous weather outlook, Jul 16, 2:11 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 211 PM EDT Tue Jul 16 2024 NYZ004>008-014-171815- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario- 211 PM EDT Tue Jul 16 2024 ...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-011>013-020-021-171815- Niagara-Orleans-Monroe-Genesee-Wyoming-Livingston-Cattaraugus- Allegany- 211 PM EDT Tue Jul 16 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-019-085-171815- Northern Erie-Chautauqua-Southern Erie- 211 PM EDT Tue Jul 16 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-043-062-063-SLZ022-024-171815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 211 PM EDT Tue Jul 16 2024 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-171815- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 211 PM EDT Tue Jul 16 2024 ...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
In the hours before
Local storm report, Jul 16, 9:35 AM EDT, 4 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
935 AM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Tstm Wnd Dmg 1 NW West Bloomfield 42.92N 77.57W
07/15/2024 Livingston NY Public
Several trees down and damage to a garage.
Time estimated from radar.
&&Special weather statement, Jul 16, 10:32 AM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1032 AM EDT Tue Jul 16 2024
NYZ001-002-161500-
Orleans NY-Niagara NY-
1032 AM EDT Tue Jul 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NIAGARA AND
NORTHERN ORLEANS COUNTIES THROUGH 1100 AM EDT...
At 1031 AM EDT, Doppler radar was tracking a strong thunderstorm near
Newfane, or 11 miles northwest of Medina, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Newfane, Middleport, Waterport, Lakeside Beach State Park,
Point Breeze, Kent, Ridgeway, Shelby, Gaines, Lyndonville, Barker,
Olcott, Gasport, Knowlesville, and Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4341 7862 4342 7849 4342 7809 4340 7795
4339 7793 4312 7854 4334 7875
TIME...MOT...LOC 1431Z 240DEG 40KT 4331 7857
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WelchLocal storm report, Jul 16, 11:00 AM EDT, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1100 AM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Tstm Wnd Dmg 3 ESE Martville 43.27N 76.58W
07/10/2024 Oswego NY Public
Several evergreen trees down...also a willow
and an ash tree down. Time estimated from
radar. Delayed report.
&&Special weather statement, Jul 16, 11:48 AM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1148 AM EDT Tue Jul 16 2024
NYZ001>003-010>013-019>021-085-161645-
Chautauqua NY-Cattaraugus NY-Allegany NY-Livingston NY-
Southern Erie NY-Wyoming NY-Orleans NY-Genesee NY-Monroe NY-
Niagara NY-Northern Erie NY-
1148 AM EDT Tue Jul 16 2024
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WYOMING...NORTHERN
CATTARAUGUS... ERIE...NORTHWESTERN LIVINGSTON...SOUTHEASTERN
NIAGARA...ORLEANS... NORTHEASTERN CHAUTAUQUA...NORTHWESTERN
ALLEGANY...GENESEE AND MONROE COUNTIES THROUGH 1245 PM EDT...
At 1145 AM EDT, Doppler radar was tracking thunderstorms along a
line extending from near Albion to 11 miles southeast of Fredonia
extending northeast to Alden and to Oakfield in Genesee county.
This line is moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rochester, Greece, Irondequoit, West Seneca, Clarence, Chili,
Batavia, Lancaster, Hamburg, Brockport, East Aurora, Medina, Albion,
Hilton, Brighton, Gates-North Gates, Hamlin Beach State Park, Darien
Lakes State Park, Elma, and Boston.
This includes Interstate 90 between exits 47 and 48A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western New York.
&&
LAT...LON 4230 7919 4342 7823 4336 7770 4328 7754
4331 7743 4249 7815
TIME...MOT...LOC 1545Z 251DEG 50KT 4329 7815 4236 7914
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ReynoldsLocal storm report, Jul 16, 12:56 PM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1256 PM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Tstm Wnd Gst 25 NNW Pultneyville 43.61N 77.41W
07/16/2024 M65 MPH LOZ063 NY Buoy
Wind gust of 56.3kts from buoy 45012.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:05 AM EDT | Special Marine Warning | BUF | 85 min | |
| Jul 16, 10:32 AM EDT | Special Weather Statement | BUF | Orleans | 28 min |
| Jul 16, 10:41 AM EDT | Severe Thunderstorm Warning | BUF | Monroe, Niagara, Orleans | 31 min |
| Jul 16, 11:19 AM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 16, 11:48 AM EDT | Special Weather Statement | BUF | Erie, Genesee, Monroe, Orleans, Wyoming | 57 min |
| Jul 16, 12:21 PM EDT | Special Marine Warning | BUF | 54 min | |
| Jul 16, 12:50 PM EDT | Special Marine Warning | BUF | 85 min | |
| Jul 16, 12:50 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 55 min |
| Jul 16, 1:00 PM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 16, 1:19 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Oswego, Wayne | 71 min |
| Jul 16, 1:22 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 53 min |
| Jul 16, 1:59 PM EDT | Tornado Warning | BUF | Jefferson | 31 min |
| Jul 16, 2:04 PM EDT | Tornado Warning | BUF | Cayuga | 26 min |
| Jul 16, 2:12 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 78 min |
| Jul 16, 3:27 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 37 min |
| Jul 16, 3:31 PM EDT | Flash Flood Warning | BUF | Lewis | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.